Malaria Home > Primaquine Overdose
If you take too much primaquine, it could cause several problems, such as vomiting, low blood pressure, or problems with the heart rhythm. Your treatment options will depend on when the overdose was taken. For example, a healthcare provider may administer activated charcoal or "pump the stomach" for a recent overdose. Supportive care will also be used to treat any symptoms that occur.
Can You Take Too Much Primaquine?Primaquine phosphate is a prescription medication licensed to treat certain types of malaria. It is used to prevent malaria from coming back, known medically as a relapse. As with any medication, it is possible to take too much primaquine.
- Abdominal (stomach) cramps and a burning pain in the stomach
- Nausea and vomiting
- Problems with the heart rhythm
- A blue color to the skin (a sign of blood circulation problems)
- Low blood pressure
- Anemia and other blood cell problems, which may cause:
- Dark urine
- Fatigue or extreme weakness or tiredness
- Pale skin
- Rapid heartbeat
- Shortness of breath
- Yellowing of the whites of the eyes or skin (jaundice)
- High fever, chills, aches, and pains.